MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISPOSABLE KNIFE HOOK 3MM (5); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISPOSABLE KNIFE HOOK 3MM (5); ACCESSORIES,ARTHROSCOPIC
Catalog Number 010600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the knives cannot longer be bent.They are very rigid and the breakages are frequent, this requires the use of several knives during a single procedure.No patient injuries reported.Back-up device was available.It is unknown if there was a delay of the surgical procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during the a endoscopic carpal tunel the knives cannot longer be bent.They are very rigid and the breakages are frequent, this requires the use of several knives during a single procedure.No patient injuries or delay reported.Back-up device was available.
 
Additional Manufacturer Narrative
One disposable 3mm hook knife was returned for evaluation.Visual assessment of the device confirmed the reported complaint.The distal end has broken off.The shaft is bent in multiple location on two planes.Examination of the break area using a stereo microscope confirmed no material voids.The condition of the device indicates the device was subjected to excessive force during use.Per the device ifu 1061352 under precautions: as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
DISPOSABLE KNIFE HOOK 3MM (5)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9336637
Report Number1219602-2019-01447
Device Sequence Number11323590
Product Code NBH
UDI-Device Identifier03596010032607
UDI-Public03596010032607
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Catalogue Number010600
Device Lot Number2031415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/18/2019
11/25/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date11/22/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1